Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 194, NWS Nashville, TN

June 14, 2000Stewart County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 14, 2000, 8:37 PM CDT for Stewart County, Tennessee. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 14, 2000, 8:37 PM CDT (01:37 UTC)
Expired
Jun 14, 2000, 9:15 PM CDT
In force
38 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Stewart County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.6 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2000-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 481 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2000-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
481 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1798 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 150140
SVRBNA
TNC161-150215-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
837 PM CDT WED JUN 14 2000

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN STEWART COUNTY IN TENNESSEE

* UNTIL 915 PM CDT

* AT 835 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
A   SEVERE THUNDERSTORM ABOUT 13 MILES WEST OF DOVER...MOVING 
NORTHEAST AT 40 MPH.

DOPPLER RADAR INDICATES THAT THIS STORM LIKELY CONTAINS SEVERE
WIND GUSTS TO 58 MPH. THIS STORM WILL CROSS LAND BETWEEN THE
LAKES BETWEEN NOW AND 900 PM CDT.

19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:03 PM CDT, 6 hours 34 minutes earlier.

Area forecast discussion, Jun 14, 2:03 PM CDT, 6 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
130 PM CDT WED JUN 14 2000

MSAS SURFACE ANALYSIS INDICATING A PREFRONTAL TROUGH ALONG A LAKE
MICHIGAN-SOUTHEAST MISSOURI TO NORTH TEXAS LINE. THE MORE
CONSERVATIVE DEWPOINT VALUES INDICATE THAT THE "COLD FRONT" IS
LOCATED FROM CENTRAL MINNESOTA TO NORTHWEST MISSOURI TO NORTHWEST
TEXAS. IR SATELLITE IMAGES INDICATE A RELATIVELY DEEP UPPER TROUGH
OVER THE CENTRAL AND NORTHERN PLAINS WITH A JET MAX OVER NORTHERN
ROCKIES MOVING SOUTHEASTWARD INTO THE BACK SIDE OF THE TROUGH. THIS
SHOULD HAVE THE EFFECT OF MOVING THE TROUGH EASTWARD AS IT DIVES
SOUTHEASTWARD INTO THE TROUGH.

AS A RESULT...AN H5 SHORTWAVE WILL KICK NORTHEASTWARD ACROSS THE
OHIO VALLEY TONIGHT AND EARLY THURSDAY. WITH THE NORTHEASTWARD
MOVEMENT THE EFFECT OF THE DYNAMICS WILL LESSEN WITH TIME AS THE
FEATURE GETS PROGRESSIVELY WEAKER OVER THE FORECAST AREA. LOCAL AREA
NUMERIC MODEL INDICATES THE MOST LIKELY SCENARIO WILL SEE "AIRMASS
THUNDERSTORMS" OVER THE FORECAST AREA THIS AFTERNOON AND EVENING.
THEN AN ORGANIZED LINE OF ACTIVITY ENTERING WESTERN MIDDLE
TENNESSEE AROUND 05Z AND MOVING EASTWARD AND WEAKENING IN RESPONSE TO
LESSENING UPPER LEVEL SUPPORT. MAN-MIX PROGS INDICATE THIS TREND BY
BRINGING THE COLD FRONT EASTWARD INTO THE OHIO VALLEY AND WASHING IT
OUT...THEN REFORMING THE FRONT BACK IN THE CENTRAL PLAINS. SELS
INDICATES A SLIGHT CHANCE FOR SEVERE IN WESTERN MIDDLE TENNESSEE AS
THE 850MB JET MOVES INTO THE AREA BETWEEN 03Z AND 06Z AND THEN PULLS
NORTHEASTWARD WITH THE REST OF THE DYNAMICS.

UNKNOWN FACTOR IS THE ENERGY THAT THE MODELS BRING NORTHWARD OUT OF
THE GULF OF MEXICO FOR 2FRIDAY. FAN POPS ARE AROUND 50 PCT WHILE THE
FWC POPS ARE ONLY AROUND 30 PCT.

BNA TB 072/084 070/087 072 18653
CSV TB 067/080 066/082 068 18372

.BNA...NONE.

18
JLM

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.